Stopping meds on my own
Jul 22, 2006
What is the prognosis if I were to self stop all HIV meds and the course that the disease will take. My CD4 is 534 and I am tired of the regimine. Please advise. I was diagnosed in 1993.
Response from Dr. Horwath
First, you should discuss this decision with your HIV specialist and keep him informed about your treatment decisions. I would recommend also seeking some psychiatric or psychological evaluation to try to better understand your reasons for making such a high risk decision. I wouldn't want you to give up on treatment because you are feeling depressed and hopeless and have not been properly evaluated and treated.
There is no way to predict what will happen with you. You might do just fine for quite some time. What usually happens is a gradual rise in the viral load and drop in the T-cell count. Some people develop symptoms like fevers, night sweats, weight loss, diarrhea, or swollen lymph nodes. When the CD4 count falls below 200, the risk of developing serious illness rises markedly. This would include opportunistic infections (eg. PCP, candidiasis), neoplasms (eg. lymphoma) and neurologic illness (eg. HIV-associated dementia).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Rectal Bleeding After Rimming Worried I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.